Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 60, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 27, 2008, 3:58 PM EDT for Essex County, Richmond County, Virginia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 3:58 PM EDT (19:58 UTC)
- Expired
- Jul 27, 2008, 4:21 PM EDT
- In force
- 23 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Essex County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:15 PM EDT | TSTM WND DMG | 2 W Warsaw, VA | A FEW TREES DOWN ALONG US 360 WEST OF WARSAW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 271958
TORAKQ
VAC057-159-272045-
/O.NEW.KAKQ.TO.W.0060.080727T1958Z-080727T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
CHAMPLAIN...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
RURAL CENTRAL RICHMOND COUNTY AT 410 PM EDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
LAT...LON 3807 7683 3796 7679 3794 7705 3802 7708
3809 7685
TIME...MOT...LOC 1958Z 264DEG 26KT 3799 7689
$$
SMF1 follow-up statement
000
WWUS51 KAKQ 272021
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SUN JUL 27 2008
VAC057-159-272031-
/O.CAN.KAKQ.TO.W.0060.000000T0000Z-080727T2045Z/
RICHMOND VA-ESSEX VA-
421 PM EDT SUN JUL 27 2008
...THE TORNADO WARNING FOR CENTRAL ESSEX AND NORTHWESTERN RICHMOND
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE
WARNING IS NO LONGER IN EFFECT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.
LAT...LON 3807 7683 3796 7679 3794 7705 3802 7708
3809 7685
TIME...MOT...LOC 2021Z 264DEG 26KT 3801 7668
$$
SMFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 27, 2:19 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 27, 2:19 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 219 PM EDT SUN JUL 27 2008 .SYNOPSIS... A WEAK TROUGH WILL MOVE SLOWLY TO THE SOUTHEAST OVER THE REGION TODAY AND INTO TONIGHT. HIGH PRESSURE WILL START TO BUILD TO OUR NORTHWEST ON MONDAY...AS A COLD FRONT DISSIPATES ACROSS NORTH CAROLINA. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTH LATER IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... FCST HAS BEEN UPDATED EARLIER FOR SVR TSTM WATCH UNTIL 8PM FOR ALL ZONES EXCEPT CSTL WTRS. SEVERE THREAT MAINLY CONCERNS STRG WINDS/HAIL. VERY STRG INSTABILITY HAS BEEN ENOUGH DESPITE ONLY MODEST DEEP SHEAR (0-6KM BULK SHEAR MAGN) VALUES THUS FAR. POTENTIAL FOR SVR ERLY/MID AFTN APPEARS GREATEST FOR MD ERN SHORE AND INTO CNTRL/SOUTH CNTRL VA...GRADUALLY OVERSPREADING SE VA/NC NC BY LATER AFTN/EVENG. BUMPED POPS TO LIKELY ALONG AND NW OF A FVX TO RIC TO SBY LINE...OTHERWISE KEPT SCTD (40-50%) WORDING. SCTD TSTMS CONTINUE THROUGH THE EVENG BUT SVR THREAT BECOMES LESS LIKELY AFTER ABOUT 8 OR 9PM...PARTICULARLY OVER WESTERN 1/2 OF CWA AS MAIN LOW LVL JET SEGMENT SLIDES OFFSHORE...AND INSTABILITY WEAKENS W/ LOSS DAYTIME HTG. && .SHORT TERM /MONDAY THROUGH TUESDAY/... N/S TIMING OF PASSAGE OF FRONTAL BOUNDARY IN QUESTION ON MONDAY. ALONG AND SOUTH OF THIS BOUNDARY IS WHERE SHRA/TSRA WILL DVLP TWRDS THE AFTN HRS. THINK A GOOD BULK OF THIS WILL BE CONFINED TO NC ZONES AND SOUTH BUT WILL KEEP SLGHT CHC FURTHER NORTH WITH UNCERTAINTY OF WHERE BOUNDARY WILL LIE. AGAIN BOUNDARY PLACEMENT IN QUESTION ON TUE AS MODELS DIFFER IN OUTCOME AND FOR NOW HAVE STAYED WITH CONTINUITY...WENT SLGHT CHC NRN HALF AND 30% POP FOR AFTN TSTMS WITH TEMPS TO THE LOW TO MID 90S. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MODELS STILL KEEPING UPR TROUGH OVER THE EAST COAST THROUGHOUT THE EXTENDED PERIOD...MAKING FOR A RATHER UNSETTLED PATTERN OVER US. ALSO A DIFFICULT FCST IN TIMING S/WS MVG AROUND THE BASE OF THE TROUGH TO ENHANCE PRECIP POTENTIAL. CONTINUED TREND OF HIGHER POPS DURING DIURNALLY FAVORABLE AFTN/EVNG TIME PERIODS AND LITTLE TO NO POPS AFTER MIDNIGHT THROUGH MID MORNING. STILL KEPT RATHER MODEST POPS AS WELL...NOTHING ABOVE LOW END CHANCE FOR ANY PARTICULAR DAY. THE ONLY EXCEPTION MAY BE WEDNESDAY...THE ECMWF IS MUCH WETTER THAN THE GFS (WHICH HAS PRACTICALLY NO POPS FOR US)...AND IF CONFIDENCE IN THE FRONTAL BNDRY APPROACHING THE AREA LATE WED IS INCREASED IN THE NEXT FEW MODEL RUNS...THIS MAY BE A PERIOD THAT MAY NEED A BOOST IN POPS. BNDRY APPEARS TO GET HUNG UP TO OUR SOUTH THROUGH THE START OF THE WEEKEND...SO CHANCE POPS CONTINUE. WITH THE DRIER SOLN...THE GFS PUTS HIGH TEMPS IN THE UPR 90S WED AFTN...BUT DISCOUNTED THIS FOR NOW AND WENT LWR 90S WHICH FITS WITH OTHER (WETTER) SOLNS. WITH GOOD CU COVERAGE MOST OTHER AFTNS...WENT CLOSE TO (MAYBE SLIGHTLY ABOVE) AVERAGE FOR HIGHS/LOWS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A SVR TSTM WATCH EFFECTIVE FOR REGION TIL 8 PM. STRONG TSTMS ALREADY OCCURRING OVER PIEDMONT AREA AND WILL LIKELY AFFECT RIC EARLY IN THE AFTERNOON. COLD FRONT WILL MOVE ACROSS REGION TONIGHT BUT LIKELY STALL IN THE SOUTHEAST. SHOWER/TSTM ACTIVITY COULD GO LATE INTO EVENING. SOME PATCHY FOG OVERNIGHT. MOSTLY VFR ON MON AS FRONT LINGERS NEAR THE COAST. BEST CHC FOR CONVECTION LIKELY FOR SE VA AND NE NC ON MONDAY. WINDS TURNING WNW TO NE BEHIND FRONTAL BNDRY AND REMAINING MOSTLY S-SW AHEAD OF IT. && .MARINE... GIVEN CRNT WND GUSTS AOA 15 KT / TROF W OF MARINE AREA THIS AM AND CD FRNT APPRCHG FROM W THIS AFTRN...DECIDED TO RAISE SCA FOR CHES BAY FROM LATE AM TO ERLY EVE FOR GUSTS TO 20 KT (WRF ALSO SUGGESTS THIS). THNK 15-20 KTS SHUD SUFFICE FOR CSTL WTRS. OTW...WND SPEEDS XPCTD TO REMAIN BLO SCA LVLS FOR THE NEXT SEVERAL DAYS AS FRNTL MEANDERS ACROSS RGN. DRCTNS MAY SHIFT LATE IN THE WEEK AS THE BNDRY SLOWS AND STALLS NEAR AREA. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...CCW LONG TERM...JYM AVIATION...JEF MARINE...MPR
Hazardous weather outlook, Jul 27, 1:14 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 114 PM EDT SUN JUL 27 2008 ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-281715- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 114 PM EDT SUN JUL 27 2008 ...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. ANZ650-652-654-656-658-281715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 114 PM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. ANZ630>632-281715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 114 PM EDT SUN JUL 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS... SMALL CRAFT ADVISORY SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BROWN
In the hours before
Local storm report, Jul 27, 2:30 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG 1 N CENTRAL PLAINS 37.82N 78.34W
07/27/2008 FLUVANNA VA LAW ENFORCEMENT
TREE DOWN ALONG LONG ACRE RD.
&&
BJACKSONSpecial weather statement, Jul 27, 3:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 303 PM EDT SUN JUL 27 2008 VAZ064-073>077-272000- CAROLINE VA-ESSEX VA-KING AND QUEEN VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 303 PM EDT SUN JUL 27 2008 AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY SOLID LINE OF THUNDERSTORMS FROM COLONIAL BEACH TO 20 MILES WEST OF MILFORD...OR FROM COLONIAL BEACH TO 13 MILES NORTHEAST OF MINERAL...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BOWLING GREEN AROUND 320 PM EDT... MILFORD AROUND 330 PM EDT... CHAMPLAIN AROUND 335 PM EDT... MONTROSS AROUND 345 PM EDT... TAPPAHANNOCK AROUND 400 PM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS. ALB
Special weather statement, Jul 27, 3:07 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 307 PM EDT SUN JUL 27 2008 MDZ021-272015- DORCHESTER MD- 307 PM EDT SUN JUL 27 2008 ...THUNDERSTORMS APPROACHING WESTERN DORCHESTER COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE FROM 31 MILES NORTHWEST OF CAMBRIDGE TO 49 MILES SOUTHWEST OF CAMBRIDGE...OR FROM 18 MILES NORTHWEST OF EASTON TO 7 MILES NORTH OF MONTROSS...MOVING EAST AT 17 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HUDSON AROUND 410 PM EDT... TAYLORS ISLAND AROUND 415 PM EDT... WIND GUSTS TO 40 TO 50 MPH AND HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHEAST MARYLAND. ALB
Local storm report, Jul 27, 3:13 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL CHESTER 37.35N 77.44W
07/27/2008 E0.88 INCH CHESTERFIELD VA PUBLIC
SEVERAL REPORTS OF DIME TO NICKLE SIZE HAIL REPORTED
&&
JFOSTERLocal storm report, Jul 27, 3:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL ADKINS STORE 37.39N 77.10W
07/27/2008 E0.75 INCH CHARLES CITY VA TRAINED SPOTTER
&&
BJACKSONSpecial weather statement, Jul 27, 3:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 343 PM EDT SUN JUL 27 2008 VAZ063-064-071>078-082>086-090-091-094-272145- HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON- INCLUDING THE CITIES OF...ASHLAND...RICHMOND...TAPPAHANNOCK... WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON 343 PM EDT SUN JUL 27 2008 SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE IN CENTRAL AND EASTERN VIRGINIA...MAINLY EAST OF I 95 FROM JUST SOUTH OF FREDERICKSBURG TO RICHMOND...TO THE CHESAPEAKE BAY THROUGH 530 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS TO 40 TO 50 MPH...HAIL...AND HEAVY RAIN OF 1 TO 2 INCHES PER HOUR. THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS...AND IN OTHER LOW LYING AND POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR CENTRAL AND EASTERN VIRGINIA. ALB
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:51 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 39 min |
| Jul 27, 2:29 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 31 min |
| Jul 27, 2:55 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry | 50 min |
| Jul 27, 3:02 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Surry, Sussex | 58 min |
| Jul 27, 3:16 PM EDT | Severe Thunderstorm Warning | AKQ | New Kent | 44 min |
| Jul 27, 3:36 PM EDT | Special Marine Warning | AKQ | 114 min | |
| Jul 27, 3:46 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Northumberland, Richmond and 1 more | 44 min |
| Jul 27, 3:48 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, Lancaster, Middlesex | 42 min |
| Jul 27, 3:53 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Prince George, Southampton, Surry and 2 more | 67 min |
| Jul 27, 4:15 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 45 min |
| Jul 27, 4:29 PM EDT | Tornado Warning | AKQ | Lancaster, Northumberland, Richmond | 46 min |
| Jul 27, 4:36 PM EDT | Special Marine Warning | AKQ | 114 min | |
| Jul 27, 4:52 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 53 min |
| Jul 27, 4:58 PM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie | 32 min |
| Jul 27, 5:27 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Jul 27, 5:47 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 43 min |
| Jul 27, 6:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 27, 6:53 PM EDT | Areal Flood Advisory | AKQ | Northampton | 2 hr |
| Jul 27, 7:03 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 117 min |
| Jul 27, 7:49 PM EDT | Special Marine Warning | AKQ | 116 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.